Alert archive / Massachusetts / Frost Advisories in 2016
Frost Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Apr 20, 2016, 3:09 AM EDT for 4 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Apr 21, 2016, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 3:09 AM EDT (07:09 UTC)
- In effect from
- Apr 21, 2016, 1:00 AM EDT
- Expired
- Apr 21, 2016, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 25 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS71 KBOX 200709 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 309 AM EDT WED APR 20 2016 CTZ002>004-MAZ007-017>019-021-RIZ001-201515- /O.NEW.KBOX.FR.Y.0001.160421T0500Z-160421T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...MATTAPOISETT...FOSTER...SMITHFIELD 309 AM EDT WED APR 20 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY. * LOCATION...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...MUCH OF SOUTHEAST MASSACHUSETTS...AS WELL AS COASTAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS. * TEMPERATURES...LOW TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 30S FOR A FEW HOURS VERY EARLY THURSDAY MORNING. * TIMING...BETWEEN 1 AND 7 AM THURSDAY MORNING WITH TEMPERATURES RAPIDLY RISING THEREAFTER. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
634 WWUS71 KBOX 201506 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1106 AM EDT WED APR 20 2016 CTZ002>004-MAZ007-017>019-021-RIZ001-202315- /O.CON.KBOX.FR.Y.0001.160421T0500Z-160421T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...MATTAPOISETT...FOSTER...SMITHFIELD 1106 AM EDT WED APR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... * LOCATION...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND... MUCH OF SOUTHEAST MASSACHUSETTS...AS WELL AS COASTAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS. * TEMPERATURES...IN THE MID 30S. * TIMING...BETWEEN 1 AND 7 AM THURSDAY MORNING WITH TEMPERATURES RAPIDLY RISING THEREAFTER. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
285 WWUS71 KBOX 202031 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 431 PM EDT WED APR 20 2016 CTZ002>004-MAZ007-017>019-021-RIZ001-210445- /O.CON.KBOX.FR.Y.0001.160421T0500Z-160421T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...MATTAPOISETT...FOSTER...SMITHFIELD 431 PM EDT WED APR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... * LOCATION...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...MUCH OF SOUTHEAST MASSACHUSETTS...AS WELL AS COASTAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...BETWEEN 1 AND 7 AM THURSDAY MORNING WITH TEMPERATURES RAPIDLY RISING THEREAFTER. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
251 WWUS71 KBOX 210155 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 955 PM EDT WED APR 20 2016 CTZ002>004-MAZ007-017>019-021-RIZ001-211000- /O.CON.KBOX.FR.Y.0001.160421T0500Z-160421T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...MATTAPOISETT...FOSTER...SMITHFIELD 955 PM EDT WED APR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... * LOCATION...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND... MUCH OF SOUTHEAST MASSACHUSETTS...AS WELL AS COASTAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS. * TEMPERATURES...DROPPING INTO THE LOWER TO MIDDLE 30S. * TIMING...BETWEEN 1 AND 7 AM THURSDAY MORNING WITH TEMPERATURES RAPIDLY RISING THEREAFTER. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
954 WWUS71 KBOX 210735 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 AM EDT THU APR 21 2016 CTZ002>004-MAZ007-017>019-021-RIZ001-211100- /O.CON.KBOX.FR.Y.0001.000000T0000Z-160421T1100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...GLOUCESTER...TAUNTON...BROCKTON... PLYMOUTH...MATTAPOISETT...FOSTER...SMITHFIELD 335 AM EDT THU APR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * LOCATION...NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND... MUCH OF SOUTHEAST MASSACHUSETTS...AS WELL AS COASTAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS. * TEMPERATURES...DROPPING INTO THE LOWER TO MIDDLE 30S. * TIMING...THROUGH 7 AM THIS MORNING WITH TEMPERATURES RAPIDLY RISING THEREAFTER. * IMPACTS...THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 20, 1:30 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 20, 1:30 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
130 AM EDT WED APR 20 2016
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE REGION WEDNESDAY AND THURSDAY...
BRINGING DRY AND MILD CONDITIONS. A COLD FRONT MOVES ACROSS THE
REGION EARLY FRIDAY INTO FRIDAY NIGHT. WEAK HIGH PRESSURE MOVES
ACROSS LATER SATURDAY...FOLLOWED BY ANOTHER FAST MOVING FRONT LATE
THIS WEEKEND. DRY BUT CHILLY CONDITIONS PUSH IN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
130 AM UPDATE...
MAINLY CLEAR SKIES VERY EARLY THIS MORNING...EXCEPT FOR A BATCH OF
MID LEVEL CLOUDINESS ACROSS THE CAPE/NANTUCKET. WOULD NOT BE
SURPRISED IF THERE WERE EVEN A FEW SPRINKLES ACROSS THE
CAPE/ISLANDS...BUT NOTHING MORE THAN THAT AND MID LEVEL CLOUDINESS
SHOULD BREAK UP TOWARD DAYBREAK.
OTHERWISE...WINDS WILL INCREASE SOME ALONG THE COAST OVER THE NEXT
FEW HOURS UNDER A REINFORCING SHOT OF COOLER AIR. LOW TEMPS BY
DAYBREAK WILL MAINLY BE IN THE 30S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE DURING THIS
PORTION OF THE FORECAST. ALTHOUGH THE CORE OF THIS HIGH PRESSURE
WILL STAY JUST TO OUR WEST AS IT SHIFTS SOUTH TO THE MID ATLANTIC
COAST. SYNOPTIC WINDS DIMINISH DURING THE MORNING HOURS...WHICH
WILL PERMIT THE FORMATION OF LOCAL SEABREEZES FROM LATE MORNING
INTO THE AFTERNOON HOURS.
SEASONABLE TEMPERATURES EXPECTED THROUGH THIS PORTION OF THE
FORECAST...AS WELL. THE FROST/FREEZE WARNING PROGRAM OFFICIALLY
STARTS FOR A PORTION OF SOUTHERN NEW ENGLAND APRIL 21. WE MAY NEED
TO CONSIDER FROST ADVISORIES IF RADIATIONAL COOLING IS STRONGER
THAN CURRENTLY THOUGHT. AT THIS TIME...ONLY EXPECTING FROST IN
AREAS WHERE THE FROST/FREEZE WARNING PROGRAM WOULD BEGIN MAY 11.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* SHOWERS THU NIGHT INTO FRI NIGHT WITH SOME T-STORMS POSSIBLE.
* COOLER BUT DRY WEATHER FOR THE WEEKEND.
OVERVIEW AND MODEL PREFERENCES...
THREE MEANDERING UPPER LVL CUTOFFS ARE THE DOMINANT FEATURES TO
WATCH INTO THE MID AND LONG-TERMS. THIS ARE SLOW MOVING WITHIN A
WEAKLY NEGATIVE AO/NAO THANKS TO GREENLAND BLOCKING AND POSITIVE
PNA. THE OFFSHORE CUTOFF...WHICH HAS BEEN NEARLY STATIONARY FOR A
WEEK FINALLY GETS A PUSH THANKS TO THE WEAK CUTOFF WHICH WAS
ASSOCIATED WITH THE SNOWFALL IN THE ROCKIES. THIS IS A SRN STREAM
CUTOFF WHICH WILL PHASE SOMEWHAT WITH AN ARCTIC CUTOFF DIGGING S
FROM HUDSON BAY LATE IN THE WEEK. THE RESULTANT FEATURE WILL BRING
ABOUT A SFC LOW PRES SYSTEM MOVING INTO NRN NEW ENGLAND
FRI..ALLOWING BOTH A WEAK WARM...AND COLD FRONTAL PASSAGE WITH
RAINFALL. BY THE WEEKEND...ALTHOUGH FAST CYCLONICALLY CURVED FLOW
REMAINS IN PLACE...THE AIRMASS IS DRY PER A LOOK AT RECENT BUFKIT
DATA...SO WILL FEATURE A GENERALLY COOLER /ESPECIALLY COMPARED TO
THIS PAST WEEKEND/ BUT DRY FORECAST. TIMING OF SECONDARY FRONT
EARLY NEXT WEEK WILL BE DIFFICULT GIVEN IT PARALLELS STEERING
FLOW...BUT A BLEND OF ENSEMBLES SHOULD AT LEAST PROVIDE A DECENT
START. FOR THE FRIDAY SYSTEM...WILL LEAN ON THE SLOWER ECMWF GIVEN
THE PHASING...BUT WITH SOME DEFERENCE TO THE LATEST GFS WHICH IS
ITSELF SLOWER THAN IT/S PREVIOUS RUNS.
DETAILS...
THU...
THE LAST VESTIGES OF HIGH PRES SHIFTS E OF THE REGION. DRY WX
WILL PREVAIL...BUT WITH H85 TEMPS NEARING +7C...EXPECT A RATHER
WARM DAY IN PLACE AS RETURN FLOW DEVELOPS. LOOKING AT WIDESPREAD
UPPER 60S TO LOW 70S WITH A FEW PLACES POSSIBLY REACHING MID 70.
THU NIGHT INTO SAT NIGHT...
WEAK WARM FRONT SHIFTS INTO NRN NEW ENGLAND WITH LOW PRES
TRACKING SHORTLY BEHIND IT EARLY IN THE DAY ON FRI. INITIAL WARM
SECTOR PRECIP APPROACHES THE DURING THE OVERNIGHT AS LEFT-OVER
ELEVATED CONVECTIVE SHOWERS WHICH ARE LIKELY TO DISSIPATE AS IT
MOVES E. OVERNIGHT QPF WILL REFLECT THIS...BEING HIGHER IN WRN
MA/CT THAN ERN MA AND RI.
FRI...THE MAIN ISSUE WILL BE CONVECTIVE POTENTIAL NOTING K-VALES
ABOVE 30 AND PWATS ABOUT 1.25-1.5 INCHES OR NEARLY 2 STD
DEVIATIONS ABOVE NORMAL. THIS WILL BE WITHIN THE WARM SECTOR AHEAD
OF A COLD FRONTAL PASSAGE TIMED FOR MID-LATE AFTERNOON IN THE W.
ML CAPE VALUES ALREADY SHOWING 500-1000J/KG ALONG WITH 50-55 TT
VALUES SUGGESTS SOME T-STORMS ARE POSSIBLE. LAPSE-RATES ARE MODEST
BETWEEN 6.0-6.5C/KM BUT OVERALL CAPE PROFILES ARE QUITE SKINNY
WITH VERY LOW NORMALIZED CAPE VALUES. THEREFORE...EXPECT THE
PRIMARY ISSUE WITH ANY T-STORMS TO BE HEAVY RAINFALL GIVEN THE
HIGH PWATS. THESE TRANSITION TO SHOWERS WITH THE FINAL FRONTAL
PASSAGE DURING THE OVERNIGHT HOURS.
SAT AND SUN...
COOLER CANADIAN HIGH PRES GRADUALLY SHIFTS OUT OF QUEBEC AND
ACROSS THE REGION. DRY WX PREVAILS. SAT TEMPS NEAR OR SLIGHTLY
ABOVE NORMAL AS COLDER AIR MOVES HOLDS UNTIL SUN. BY SUN EXPECT
TEMPS MAINLY NEAR OR BELOW NORMAL. IN FACT...MAY NEED TO MONITOR
FOR FROST HEADLINES SUN MORNING AND AGAIN SUN NIGHT INTO MON
MORNING.
MON INTO TUE...
LOWER CONFIDENCE IN TIMING OF ANY PRECIPITATION FOR THIS PERIOD.
PRIMARY ISSUE IS A SLOW MOVING FRONT WHICH WILL LIE PARALLEL TO
THE UPPER LVL CYCLONICALLY CURVED FLOW. WHILE MID LVL F-GEN ALONG
THE FRONT IS STRONG ENOUGH TO FEATURE SOME
PRECIPITATION...EXACTLY WHERE THE FRONT STALLS AND WHETHER A
FRONTAL WAVE CAN TRAVERSE REMAIN A QUESTION. WILL FEATURE A SHIFT
BACK TO SLIGHT OR CHANCE POPS AND AWAY FROM THE NIL POPS FOR THE
WEEKEND.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
TODAY...HIGH CONFIDENCE IN VFR CONDITIONS. NORTHERLY WIND GUSTS OF
20 TO 25 KNOTS DEVELOP THIS MORNING BUT GRADUALLY DIMINISH THIS
AFTERNOON.
TONIGHT AND THURSDAY...HIGH CONFIDENCE IN VFR CONDITIONS. SOUTHWEST
WIND GUSTS OF 20 TO 25 KNOTS DEVELOP THURSDAY AFTERNOON.
KBOS TAF...HIGH CONFIDENCE IN TAF. NNW WIND GUSTS SHIFTS TO THE NE
LATER THIS MORNING AND THEN EAST THIS AFTERNOON. AS FOR
THURSDAY...APPEARS GRADIENT WILL BE STRONG ENOUGH TO PREVENT A SEA
BREEZE AT LEAST FOR THE MAJORITY OF THE DAY.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...MODERATE TO HIGH
CONFIDENCE...
OUTLOOK /THURSDAY THROUGH SUNDAY/...MODERATE TO HIGH
CONFIDENCE...
THU NIGHT INTO FRI NIGHT...HIGH CONFIDENCE.
PERIODS OF MVFR/IFR WITH LOWER CIGS AND SHOWERS. SOME TSRA ALSO
POSSIBLE FRI AFTERNOON ESPECIALLY.
SAT AND SUN...HIGH CONFIDENCE.
MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
TONIGHT AND WEDNESDAY...HIGH CONFIDENCE. A SECONDARY COLD FRONT
SHOULD GENERATE A PERIOD OF NORTHERLY WIND GUSTS OF 20 TO 30 KNOTS
LATE TONIGHT INTO THE FIRST PART OF WEDNESDAY. SEAS WILL ALSO
BUILD TO BETWEEN 5 AND 8 FEET ACROSS OUR EASTERN OUTER WATERS.
SMALL CRAFT ADVISORIES CONTINUE.
WEDNESDAY NIGHT...WINDS AND SEAS DIMINISH AS HIGH PRESSURE MOVES
TO THE MID ATLANTIC COAST.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
THU...MODERATE CONFIDENCE.
WSW WINDS MAY GUST TO AROUND 25 KT NEAR SHORE...BUT OTHERWISE
WINDS BELOW CRITERIA. SEAS APPROACH 5 FT.
THU NIGHT INTO FRI...HIGH CONFIDENCE.
ALTHOUGH WINDS REMAIN GENERALLY BELOW 25 KT...SOME LINGERING SEAS
NEAR 5 FT MAY REQUIRE A SMALL CRAFT ADVISORY ON THE OCEAN WATERS.
SAT AND SUN...MODERATE CONFIDENCE.
WIND GUSTS SHIFT TO THE N AND GUSTS 25 KT POSSIBLE AT
TIMES...SEAS REACH 5-6FT AS WELL. SMALL CRAFTS MAY BE NEEDED.
&&
.FIRE WEATHER...
WEDNESDAY...
ANOTHER DAY OF ELEVATED FIRE WEATHER CONDITIONS EXPECTED AND
FURTHER COORDINATION WITH OUR FIRE MANAGERS HAS TAKEN PLACE.
WINDS WILL NOT BE AS STRONG AND TEMPERATURES A FEW DEGREES LOWER.
HOWEVER...RELATIVE HUMIDITY EXPECTED TO BE EVEN LOWER THAN
TODAY...BETWEEN 15 AND 25 PERCENT IN A PRE-GREENUP/DRY PATTERN.
THURSDAY...
THE RISK FOR ELEVATED FIRE WEATHER LINGERS INTO THU. W-SW WINDS
REACH 20-30 MPH ESPECIALLY ACROSS CT/RI AND SE MA. MEANWHILE
INTERIOR RI/MA/CT MAY SEE ANOTHER ROUND OF TEMPS IN THE 70S WITH
MIN RH VALUES 15-25 PERCENT. THIS MAY BE ONE OF THE HIGHER RISK
DAYS THIS WEEK.
FRIDAY...
DEWPOINTS WILL INCREASE AS SOUTHWEST WINDS BRING IN MOISTURE AS
WELL AS SCATTERED SHOWERS AS A COLD FRONT PUSHES CLOSER TO THE
REGION. TEMPERATURES WILL REMAIN MILD...RUNNING AROUND 70 ACROSS
INLAND AREAS...MINIMUM RH VALUES WILL RUN FROM 45 TO 65 PERCENT
ACROSS MOST AREAS EXCEPT HIGHER ACROSS THE OUTER CAPE AND
ISLANDS. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO
THE EVENING AS THE COLD FRONT SLOWLY PUSHES ACROSS THE REGION.
&&
.CLIMATE...
THE FROST/FREEZE WARNING PROGRAM STARTS APRIL 21 FOR A LARGE
PORTION OF SOUTHERN NEW ENGLAND. THIS INCLUDES ALL OF RHODE
ISLAND...EAST COASTAL MA INCLUSIVE OF ALL OF SOUTHEAST MA...AND
NORTHERN CT FROM HARTFORD COUNTY EAST. FOR OTHER PORTIONS OF THE
NWS TAUNTON COUNTY WARNING AREA...THE FROST/FREEZE WARNING PROGRAM
BEGINS IN EARLY MAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR CTZ002>004.
MA...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR MAZ002>024-026.
RI...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR RIZ001>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ231-
232.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ233>235-237-
256.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250-
251-254-255.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...FRANK
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...BELK/DOODY
FIRE WEATHER...STAFF
CLIMATE...STAFFHazardous weather outlook, Apr 19, 4:19 PM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT TUE APR 19 2016 CTZ002>004-MAZ002>004-008>012-026-RIZ001-003-202030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- 419 PM EDT TUE APR 19 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE DURING THE MIDDAY THROUGH EARLY EVENING HOURS THURSDAY. FIRE WEATHER HEADLINES MAY BE NEEDED. THERE IS A LOW RISK FOR FROST DEVELOPING WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING MAINLY FOR CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005>007-013>024-RIZ002-004>008-202030- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT TUE APR 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE DURING THE MIDDAY THROUGH EARLY EVENING HOURS THURSDAY. FIRE WEATHER HEADLINES MAY BE NEEDED. THERE IS A LOW RISK FOR FROST DEVELOPING WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING MAINLY FOR CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-202030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:16 AM EDT | Red Flag Warning | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 15 hr |
Nearby
Frost Advisories in Massachusetts, 2016Frost Advisories in Connecticut, 2016Frost Advisories in Rhode Island, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.